can anyone explain to me what the differences are if any between these two medications? i know one is lipitor and the other is crestor but is one better than the other? i take 80mg once at night.oh i take the atorvistatin. forgive my spelling
You are taking Lipitor. I am on Crestor, but I only take 5mg a day. From what I read on drugs.com, the two meds are essentially the same. For some reason though, I have read of more people having troublesome side effects from Lipitor. I've not had any side effects from Crestor, other than more severe leg cramping when the doc tried to raise my dose to 10mg. We dropped back to 5mg and I've stayed there for about 5 years. No problems.
Here is my considered opnion as Chemical Engineer who survived Heart attack 2 yeras back.
1.Both molecules are very similar and actions are also practically same.Rosuvastin is more potent and hence effective in small dosage like 10 mg /5 mg.per day.
2. Choice depends on the intensity of side effects for individual . Both can cause serious side effects including CoQ 10 depletion.Your doctor has to carefully evaluate and decide.
3. Though above drugs are recommended only after Diet , Exercise and other regimens fail, in practice due to obvious reasons Statins are 10 times overprescribed.
4.If your LDL levels are ok and you are happy with present treatment , please continue.
Now here is my take.
a.I DO NOT belive that Cholesterol plays Big role in heart diseases.Obviously high levels over long period with aging are harmful , Statins are required in 10 % cases when everything fails.
b.I had normal LDL before heart attack and took both for about six months and stopped.My LDL etc is normal and HDL went up from 40 to 50 .Good progress.Fortunately Statins gave me severe musle pain and weakness and I stopped even after some docs said otherwise.
c.In private most Cardiologist agree to supplement Stains with CoQ 10 , but few prescribe.As Chemical Engineer , I see the body processes /reactions (6 Triollions/second) are balanced and long term usage of Statins is definitely NOT required.d.You remember my formula
6 M +2P+D+E -Meditation , Medication ,Mantra , Music , Massage , Mudra , Pranayam , Patanjali YOGA , Diet and Exercise as solution to prevent , cure and even reverse heart disease.
I think more can be discussed on mail. omqualityguru at gmail-
God Bless -Keep Praying and chanting -Hare rama Hare Krishna if you please --Kishan
Had muscle pain joint pain, and fuzzy thinking. Had to stop taking any of them. Now I take 3 grams of niacin, at bedtime. the side effect i get is sometimes my skin feels sunburned. 100 people have to take chorestoral, meds for 3 people to get benifits. longer life, better health.In europe they are not so fast to drug large groups of people, so a few do better. Nobody knows what the long term effects of these drugs are. If you try niacin, you have to start low, and work up. Weight loss, healthy diet, might be a better way to go. IT IS WHAT WORKS FOR YOU, not a large group of people, that counts, Also every yr, every drug you take should be looked at again. Health is a whole lots of factors put together. A pill does not offset unhealthy living. These drugs were studied in people who had genetic conditions that gave them dangerious level of fats in their blood.
In ten or twenty yrs we will know more. remember when margrine was better for you, then they found out it was worse for you. These days you can access info from around the world. the level of these scripts in dif countries is very different. Not fully related to hearth health. Information, is the key. The better informed you are the better you can decide what is right for you. Your liver makes the fats in your body, diet is not the main sourse.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Jul 2010 • 1 answer
Posted 31 Oct 2010 • 1 answer
Posted 1 Aug 2013 • 1 answer
Posted 6 Sep 2013 • 1 answer
Posted 6 days ago • 0 answers